MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY, SIZE 2; PROTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL/

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY, SIZE 2; PROTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL/
Catalog Number AR-503-TTTC
Health Effect - Clinical Code Pain (1994)
Date of Event 07/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The evaluation revealed that the returned device's critical mating features on surface a (surface that mates with the bearing) are within specification.The damages observed on the surfaces were most likely caused during the extraction of the implant.The information received regarding the event is not sufficient to determine the cause of the event.A dhr review for this catalog number, ar-503-tttc and lot number,108761313 combination found no related information.
 
Event or Problem Description
It was reported that on (b)(6) 2014, patient underwent a left tka procedure.On (b)(6) 2016 the surgeon performed a revision left tka due to tibial loosening.During the revision procedure the surgeon explanted the tibial tray ar-503-tttc (lot 108761313) (b)(4)) and bearing implant ar-503-bc10 (lot 113601218)(b)(4)).During the revision procedure the surgeon implanted the following arthrex parts: tibial tray ar-513-t2 (lot 10024438), bearing implant ar-513-bc20 (lot 113601352) and stem extension implant ar-523-10100 (lot 10018099).Patient was a female, age (b)(6), dob (b)(6)1962.Patient medical records dated (b)(6) 2016 noted pain was reported at (b)(6) with no new injury.Patient having anterior left knee pain increased in tibial plateau region with weight bearing.Records indicate patient reported walking was painful with some instability in left knee.During examination palpation of the left knee demonstrated medial tibial and lateral tibial plateau tenderness.Patient was tender on the left at: anterior knee pain.Mild effusion of the left knee was noted.X-ray findings revealed left knee prosthesis in proper anatomical alignment without rotation, loosening or stress shielding.

Brand Name
IBALANCE TKA TIBIAL TRAY, SIZE 2
Common Device Name
PROTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL/
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key5893555
Report Number1220246-2016-00341
Device Sequence Number638657
Product Code JWH
UDI-Device Identifier00888867106703
UDI-Public00888867106703
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2018
Device Catalogue NumberAR-503-TTTC
Device Lot Number108761313
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2016
Initial Report FDA Received Date08/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR